MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE
Catalog Number PLEE45A
Medical Device Problem Codes Material Integrity Problem (2978); Ejection Problem (4009)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/27/2026 d4: batch #unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided; therefore, a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a bariatric sleeve gastrectomy, they were using plee45a & fired a gold reload.When the gold reload was removed from the stapler and swished, they noticed that there were several orange drivers in the basin and on the table.When the tech went to reload the stapler, the 45mm blue reload would not fit in the stapler to the point he showed and thought maybe he was trying to place a 60mm blue reload but that wasn¿t the case, when he looked inside at the knife blade, it was noticed that there were more of the orange drivers that were preventing the stapler from receiving the blue 45 reload.So he pulled the piece out with tweezers and rinsed them out as well.Then successfully placed the new load in.The stapler fired fine.The surgeon did take out a few of the extra drivers from the patients abdomen.He found three in there.They have never seen this before.No delay or patient consequences was reported.No additional information was provided.

Brand Name
ECHELON FLEX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key25004581
Report Number3005075853-2026-03157
Device Sequence Number8764834
Product Code GDW
UDI-Device Identifier10705036015345
UDI-Public10705036015345
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLEE45A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
45MM BLUE RELOAD; 60MM BLUE RELOAD; GST45D
Patient SexUnknown